Amitriptyline

Amitriptyline Reactions 1704, p29 - 2 Jun 2018 Serotonin syndrome: case report A female patient [age not stated] developed serotonin syndrome following treatment with amitriptyline. In 2008, the female patient was taken to the emergency room in the presence of police following the administration of amitriptyline in high doses [dosage, route and indication not stated]. Subsequently, she was hospitalised. The current hospitalisation was her fourth hospital admission. She was first hospitalised in 2004 following a suicide attempt with unspecified antidepressant drugs. During her subsequent hospitalisations, she was treated for depression. At the time of her current admission, she appeared anxious, agitated, tense, disoriented in time, fearful and had tremor, incoherent speech and hyper-reflexia. Initially, both medication-induced delirium and serotonin syndrome were considered. Later, her underlying condition was diagnosed as bipolar affective disorder, and it was considered that the symptoms of serotonin syndrome interfered with the diagnosis of bipolar affective disorder [duration of treatment to reaction onset and outcome not stated]. Author comment: "Serotonin syndrome is an iatrogenic disorder. . .This case report is presented to show how the serotonin syndrome symptoms interfere with the signs and symptoms of other psychiatric disorders". Milovac Z, et al. Diagnostic dilemma - Serotonin syndrome or medication induced delirium: Case report. [Serbian]. Socijalna Psihijatrija 38: 80-84, No. 1, Mar 2010. Available from: URL: http://psihijatrija.hr/soc_psih_sazetak_v38_1_201003.htm [Serbian; summarised from an English abstract] - Croatia 803323019 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Amitriptyline

Reactions Weekly , Volume 1704 (1) – Jun 2, 2018
Free
1 page
Loading next page...
1 Page
 
/lp/springer_journal/amitriptyline-HXIi7qP8xn
Publisher
Springer International Publishing
Copyright
Copyright © 2018 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-018-46672-5
Publisher site
See Article on Publisher Site

Abstract

Reactions 1704, p29 - 2 Jun 2018 Serotonin syndrome: case report A female patient [age not stated] developed serotonin syndrome following treatment with amitriptyline. In 2008, the female patient was taken to the emergency room in the presence of police following the administration of amitriptyline in high doses [dosage, route and indication not stated]. Subsequently, she was hospitalised. The current hospitalisation was her fourth hospital admission. She was first hospitalised in 2004 following a suicide attempt with unspecified antidepressant drugs. During her subsequent hospitalisations, she was treated for depression. At the time of her current admission, she appeared anxious, agitated, tense, disoriented in time, fearful and had tremor, incoherent speech and hyper-reflexia. Initially, both medication-induced delirium and serotonin syndrome were considered. Later, her underlying condition was diagnosed as bipolar affective disorder, and it was considered that the symptoms of serotonin syndrome interfered with the diagnosis of bipolar affective disorder [duration of treatment to reaction onset and outcome not stated]. Author comment: "Serotonin syndrome is an iatrogenic disorder. . .This case report is presented to show how the serotonin syndrome symptoms interfere with the signs and symptoms of other psychiatric disorders". Milovac Z, et al. Diagnostic dilemma - Serotonin syndrome or medication induced delirium: Case report. [Serbian]. Socijalna Psihijatrija 38: 80-84, No. 1, Mar 2010. Available from: URL: http://psihijatrija.hr/soc_psih_sazetak_v38_1_201003.htm [Serbian; summarised from an English abstract] - Croatia 803323019 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704

Journal

Reactions WeeklySpringer Journals

Published: Jun 2, 2018

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off